Suicide Attempt in a Patient with Sibutramine Associated Psychosis

Pedro Câmara Pestana, Carla Ferreira, Ana Luísa Santos, Joana Jerónimo, Licínia Ganança

Abstract


Sibutramine is a serotonin-norepinephrine-dopamine reuptake inhibitor, initially developed as a potential antidepressant and later approved for the management of obesity. Sibutramine use is also associated with psychiatric symptoms, namely mania, panic attacks, and, less frequently, psychosis. We report the case of a 32-year-old man, admitted to our hospital due to a suicide attempt in the context of sibutramine-associated psychosis. The symptoms remitted completely after discontinuation of sibutramine and a brief period of antipsychotic medication. The aim of this manuscript is to highlight the importance of the recognition of sibutramine-associated psychosis, to discuss the possible pathophysiology and the proper clinical and therapeutic management.


Keywords


Liaison Psychiatry; Psychotic Disorders; Sibutramine; Suicide

Full Text:

PDF


Refbacks

  • There are currently no refbacks.